Alert archive / California / Wind Advisories in 2013

Wind Advisory 76, NWS San Diego, CA

December 24, 20134 counties in California

NWS San Diego, CA issued this wind advisory at Dec 24, 2013, 1:10 PM PST for 4 counties in California. It took effect at Dec 25, 2013, 12:00 AM PST. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2013, 1:10 PM PST (21:10 UTC)
In effect from
Dec 25, 2013, 12:00 AM PST
Expired
Dec 27, 2013, 11:51 AM PST
In force
60 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2985 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WWUS76 KSGX 242110
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PST TUE DEC 24 2013

...GUSTY NORTHEAST TO EAST WINDS FOR CHRISTMAS DAY...

.OFFSHORE PRESSURE GRADIENTS WILL INCREASE LATE TONIGHT...AS HIGH
PRESSURE BUILDS INTO THE GREAT BASIN. AS A RESULT...GUSTY
NORTHEAST TO EAST WINDS WILL DEVELOP THROUGH AND BELOW THE FAVORED
MOUNTAIN PASSES AND CANYONS AS WELL AS ACROSS THE COASTAL MOUNTAIN
SLOPES AND INTO THE INLAND EMPIRE...INLAND ORANGE COUNTY...AND SAN
DIEGO COUNTY VALLEYS.

CAZ042-048-050-055>058-061-250600-
/O.NEW.KSGX.WI.Y.0076.131225T0800Z-131226T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
110 PM PST TUE DEC 24 2013

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST
WEDNESDAY. 

* WINDS...NORTHEAST TO EAST 15 TO 30 MPH...WITH GUSTS UP TO 50
  MPH. LOCALLY HIGHER GUSTS UP TO 60 MPH IN THE FAVORED WINDY
  LOCATIONS.

* TIMING...WINDS WILL INCREASE LATE TONIGHT AND CHRISTMAS
  MORNING...BEFORE GRADUALLY DECREASING THROUGH THE DAY.

* LOCATION...THROUGH AND BELOW THE MOUNTAIN PASSES AND CANYONS AS
  WELL AS ALONG THE COASTAL SLOPES AND INTO THE INLAND
  EMPIRE...INLAND ORANGE COUNTY...AND SAN DIEGO COUNTY VALLEYS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES...ESPECIALLY ALONG
  PORTIONS OF INTERSTATES 10...210...AND 8. WATCH FOR DOWNED
  TREES.

* OUTLOOK...WINDS WILL GRADUALLY DURING THE DAY ON CHRISTMAS.
  HOWEVER...ISOLATED BREEZY OFFSHORE WINDS WILL CONTINUE THROUGH
  AT LEAST FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
9 follow-up statements
248 
WWUS76 KSGX 250518
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
918 PM PST TUE DEC 24 2013

...GUSTY NORTHEAST TO EAST WINDS FOR CHRISTMAS DAY...

.OFFSHORE PRESSURE GRADIENTS WILL INCREASE LATE TONIGHT...AS HIGH
PRESSURE BUILDS INTO THE GREAT BASIN. THIS WILL RESULT IN GUSTY
NORTHEAST TO EAST WINDS THROUGH AND BELOW THE FAVORED MOUNTAIN
PASSES AND CANYONS...AS WELL AS ACROSS THE COASTAL MOUNTAIN SLOPES
AND INTO THE INLAND EMPIRE...INLAND ORANGE COUNTY...AND THE SAN
DIEGO COUNTY VALLEYS NEAREST THE MOUNTAIN FOOTHILLS.

CAZ042-048-050-055>058-061-251300-
/O.CON.KSGX.WI.Y.0076.131225T0800Z-131226T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
918 PM PST TUE DEC 24 2013

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
PST WEDNESDAY. 

* WINDS...NORTHEAST TO EAST 15 TO 30 MPH...WITH GUSTS UP TO 50
  MPH. LOCALLY HIGHER GUSTS UP TO 60 MPH IN THE FAVORED WINDY 
  LOCATIONS.

* TIMING...LATE TONIGHT AND CHRISTMAS DAY.

* LOCATION...THROUGH AND BELOW THE MOUNTAIN PASSES AND CANYONS...
  AS WELL AS ALONG THE COASTAL SLOPES AND INTO THE INLAND EMPIRE...
  INLAND ORANGE COUNTY...AND LOCALLY INTO THE SAN DIEGO COUNTY
  VALLEYS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES...ESPECIALLY ALONG
  PORTIONS OF INTERSTATES 10...210...AND 8. WATCH FOR DOWNED TREES.

* OUTLOOK...WINDS WILL DECREASE SLIGHTLY WEDNESDAY EVENING...THEN
  INCREASE AGAIN OVERNIGHT INTO THURSDAY MORNING. BREEZY OFFSHORE
  CONDITIONS WILL PERSIST THROUGH AT LEAST FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
279 
WWUS76 KSGX 251051
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
251 AM PST WED DEC 25 2013

...GUSTY NORTHEAST TO EAST WINDS NEAR THE COASTAL FOOTHILLS INTO THURSDAY...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING PERIODS OF
GUSTY NORTHEAST TO EAST WINDS NEAR THE COASTAL FOOTHILLS INTO THURSDAY.

CAZ061-251200-
/O.CAN.KSGX.WI.Y.0076.000000T0000Z-131226T0000Z/
COACHELLA VALLEY-
251 AM PST WED DEC 25 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH...
MAINLY NORTH AND EAST OF INTERSTATE 10.

$$

CAZ042-048-050-055>058-252200-
/O.EXT.KSGX.WI.Y.0076.000000T0000Z-131226T2200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
251 AM PST WED DEC 25 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THURSDAY. 

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH GUSTS
  TO 50 MPH. ISOLATED GUSTS TO 65 MPH.

* TIMING...STRONGEST WINDS TODAY...AND AGAIN LATE TONIGHT THROUGH
  THURSDAY MORNING.

* LOCATION...ALONG COASTAL MOUNTAIN SLOPES AND ADJACENT FAR INLAND
  VALLEY AREAS...AND THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
286 
WWUS76 KSGX 252040
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1240 PM PST WED DEC 25 2013

...GUSTY NORTHEAST TO EAST WINDS NEAR THE COASTAL FOOTHILLS
THROUGH THURSDAY...

.STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING
PERIODS OF GUSTY NORTHEAST TO EAST WINDS NEAR THE COASTAL
FOOTHILLS THROUGH THURSDAY.

CAZ042-048-050-055>058-260600-
/O.CON.KSGX.WI.Y.0076.000000T0000Z-131226T2200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
1240 PM PST WED DEC 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY. 

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH...WITH GUSTS
  TO 50 MPH. ISOLATED GUSTS TO 65 MPH.

* TIMING...THROUGH THURSDAY AFTERNOON...WITH THE STRONGEST WIND
  GUSTS OCCURRING THURSDAY MORNING.

* LOCATION...ALONG COASTAL MOUNTAIN SLOPES AND ADJACENT FAR
  INLAND VALLEY AREAS...AND THROUGH AND BELOW PASSES AND 
  CANYONS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
087 
WWUS76 KSGX 260529
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
929 PM PST WED DEC 25 2013

...GUSTY NORTHEAST TO EAST WINDS NEAR THE COASTAL FOOTHILLS
THROUGH THURSDAY...

.STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING
PERIODS OF GUSTY NORTHEAST TO EAST WINDS NEAR THE COASTAL
FOOTHILLS THROUGH THURSDAY.

CAZ042-048-050-055>058-261400-
/O.CON.KSGX.WI.Y.0076.000000T0000Z-131226T2200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
929 PM PST WED DEC 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY. 

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH...WITH 
  GUSTS TO 50 MPH. ISOLATED GUSTS TO 65 MPH. 

* TIMING...THROUGH THURSDAY AFTERNOON...WITH THE STRONGEST WIND 
  GUSTS OCCURRING THURSDAY MORNING.

* LOCATION...ALONG THE COASTAL MOUNTAIN SLOPES AND ADJACENT INLAND
  VALLEY AREAS...AND THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS.

* A PEAK WIND GUST SUMMARY FOR WEDNESDAY IS HEADLINED ON OUR
  WEBPAGE AT WWW.WEATHER.GOV/SANDIEGO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
544 
WWUS76 KSGX 260858
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1258 AM PST THU DEC 26 2013

...GUSTY NORTHEAST TO EAST WINDS NEAR THE COASTAL FOOTHILLS
THROUGH FRIDAY MORNING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING PERIODS OF
GUSTY NORTHEAST TO EAST WINDS NEAR THE COASTAL FOOTHILLS INTO
EARLY THIS AFTERNOON. WINDS WILL DECREASE SLIGHTLY AND CONTINUE
INTO FRIDAY MORNING...MAINLY FOR SAN DIEGO COUNTY.

CAZ050-058-262200-
/O.EXT.KSGX.WI.Y.0076.000000T0000Z-131227T2000Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
1258 AM PST THU DEC 26 2013

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST FRIDAY. 

* WINDS THROUGH EARLY THIS AFTERNOON...AREAS OF NORTHEAST TO EAST
  WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH.

* WINDS FOR TONIGHT THROUGH FRIDAY MORNING...AREAS OF NORTHEAST TO
  EAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...STRONGEST GUSTS THROUGH THIS MORNING...THEN AGAIN
  FRIDAY MORNING.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG COASTAL MOUNTAIN
  SLOPES INTO THE INLAND VALLEYS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-048-055>057-262200-
/O.CON.KSGX.WI.Y.0076.000000T0000Z-131226T2200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1258 AM PST THU DEC 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH GUSTS
  TO 45 MPH.

* TIMING...STRONGEST GUSTS THROUGH THIS MORNING.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG COASTAL MOUNTAIN
  SLOPES INTO THE INLAND VALLEYS AND THROUGH AND BELOW PASSES AND 
  CANYONS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

FOR A LISTING OF STRONGEST WIND GUSTS FOR CHRISTMAS DAY:
WWW.WRH.NOAA.GOV/TOTAL_FORECAST/GETPROD.PHP?WFO=SGX&SID=SGX&PIL=PNS

17
075 
WWUS76 KSGX 262105
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
105 PM PST THU DEC 26 2013

...GUSTY NORTHEAST TO EAST WINDS NEAR THE COASTAL FOOTHILLS
THROUGH FRIDAY MORNING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING PERIODS OF
GUSTY NORTHEAST TO EAST WINDS NEAR THE COASTAL FOOTHILLS THROUGH
EARLY THIS EVENING. WINDS WILL DECREASE SLIGHTLY AND CONTINUE
INTO FRIDAY MORNING...WITH STRONG WINDS LINGERING IN SAN DIEGO
COUNTY.

CAZ042-048-055>057-270400-
/O.EXT.KSGX.WI.Y.0076.000000T0000Z-131227T0400Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
105 PM PST THU DEC 26 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING. 

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH...WITH GUSTS
  TO 45 MPH.

* TIMING...THROUGH 8 PM THIS EVENING.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG COASTAL MOUNTAIN
  SLOPES AS WELL AS INTO THE INLAND VALLEYS AND THROUGH AND BELOW
  PASSES AND CANYONS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-058-270600-
/O.CON.KSGX.WI.Y.0076.000000T0000Z-131227T2000Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
105 PM PST THU DEC 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. 

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH...WITH
  GUSTS TO 45 MPH. ISOLATED GUSTS UP TO 55 MPH.

* TIMING...THROUGH FRIDAY MORNING.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG COASTAL MOUNTAIN
  SLOPES AS WELL AS INTO THE INLAND VALLEYS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
744 
WWUS76 KSGX 270410
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
810 PM PST THU DEC 26 2013

...GUSTY NORTHEAST TO EAST WINDS IN THE MOUNTAINS AND INLAND
VALLEYS THROUGH FRIDAY MORNING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY
NORTHEAST TO EAST WINDS TO THE MOUNTAINS AND INLAND VALLEYS
THROUGH FRIDAY MORNING. THE STRONGEST WINDS WILL BE IN SAN DIEGO
COUNTY WHERE A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON FRIDAY.

CAZ042-048-055>057-270515-
/O.EXP.KSGX.WI.Y.0076.000000T0000Z-131227T0400Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
810 PM PST THU DEC 26 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED
BELOW ADVISORY LEVELS. 

$$

CAZ050-058-271400-
/O.CON.KSGX.WI.Y.0076.000000T0000Z-131227T2000Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
810 PM PST THU DEC 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. 

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH...WITH
  GUSTS OF 45 TO 55 MPH.

* TIMING...THROUGH FRIDAY MORNING.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS AND DOWN THE COASTAL
  MOUNTAIN SLOPES INTO THE INLAND VALLEYS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
850 
WWUS76 KSGX 271144
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
344 AM PST FRI DEC 27 2013

...GUSTY NORTHEAST TO EAST WINDS IN THE MOUNTAINS AND INLAND
VALLEYS THROUGH THIS MORNING...

.STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL CREATE
GUSTY NORTHEAST TO EAST WINDS OVER THE MOUNTAINS AND INLAND
VALLEYS THROUGH THIS MORNING. THE STRONGEST WINDS WILL BE IN SAN
DIEGO COUNTY. CONDITIONS WILL IMPROVE BY EARLY THIS AFTERNOON.

CAZ050-058-272000-
/O.CON.KSGX.WI.Y.0076.000000T0000Z-131227T2000Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
344 AM PST FRI DEC 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH...WITH
  GUSTS TO 50 MPH.

* TIMING...THROUGH THIS MORNING.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS AND DOWN THE COASTAL 
  MOUNTAIN SLOPES INTO THE INLAND VALLEYS. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JJT
317 
WWUS76 KSGX 271951
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1151 AM PST FRI DEC 27 2013


CAZ050-058-272100-
/O.CAN.KSGX.WI.Y.0076.000000T0000Z-131227T2000Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
1151 AM PST FRI DEC 27 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SUBSIDED ACROSS THE AREA. WINDS WILL PICK UP AGAIN ON
SUNDAY.

$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 24, 9:35 AM PST, 3 hours 35 minutes earlier.

Area forecast discussion, Dec 24, 9:35 AM PST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 AM PST TUE DEC 24 2013

.SYNOPSIS...
HIGH PRESSURE WILL DOMINATE OUR WEATHER THIS WEEK...WITH DRY AND
WARMER CONDITIONS PREVAILING.  WEAK TO LOCALLY MODERATE OFFSHORE
WINDS WILL CONTINUE...ESPECIALLY ON CHRISTMAS DAY...FAVORING THE
MOUNTAIN PASSES AND CANYONS AS WELL AS THE COASTAL FOOTHILLS.  AN
UPPER LEVEL LOW MAY DEVELOP OFF THE CALIFORNIA COAST BY THE
WEEKEND...BRINGING AN INCREASE IN HIGH CLOUDS AND A MINOR COOLING
TREND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW A STRONG RIDGE OF HIGH
PRESSURE CENTERED ALONG 130 WEST THIS MORNING...AS A DISTURBANCE
DIVES ACROSS THE GREAT BASIN.  AS A RESULT...CLEAR AND SUNNY SKIES
ARE PREVAILING ONCE AGAIN.  HOWEVER...A FEW HIGH CLOUDS ASSOCIATED
WITH THIS DISTURBANCE WILL FILTER ACROSS THE REGION LATER TODAY.
OTHERWISE...EXPECT DRY AND WARMER CONDITIONS TO PREVAIL.  IN
FACT...TEMPERATURES ARE ALREADY RUNNING 2 TO 8 DEGREES WARMER THAN
THIS TIME YESTERDAY MORNING ACROSS MOST LOCATIONS...AND THIS TREND
WILL LIKELY CONTINUE INTO THE AFTERNOON.  OTHERWISE...THE OFFSHORE
GRADIENTS ARE SIMILAR TO THOSE OF YESTERDAY TO THE NORTH...BUT
SLIGHTLY WEAKER TO OUR EAST.  THERE IS ALSO A LACK OF UPPER LEVEL
SUPPORT TODAY...SO ONLY THE FAVORED WINDY LOCATIONS ARE SEEING GUSTS
TO AROUND 35 MPH THIS MORNING.

THESE PRESSURE GRADIENTS WILL THEN INCREASE AGAIN TONIGHT...AS
SURFACE HIGH PRESSURE BUILDS BACK INTO THE GREAT BASIN.  MODELS ARE
SHOWING THAT THE SAN DIEGO TO DAGGETT GRADIENT...WHICH IS CURRENTLY
AROUND 5 MB...WILL INCREASE TO NEARLY 10 MBS OVERNIGHT TONIGHT AND
ON CHRISTMAS MORNING.  THE UPPER LEVEL SUPPORT WILL ALSO INCREASE AS
WELL...WITH 30 TO 45 KTS OF WIND POSSIBLE AT 925 AND 850 MBS.  THAT
MEANS THAT THE MODELS ARE TRENDING STRONGER...AND MAY NEED A WIND
ADVISORY FOR LATE TONIGHT AND FOR CHRISTMAS DAY.  WILL AWAIT THE
REST OF THE HIGH SOLUTION MODELS BEFORE MAKING THAT DECISION THOUGH.

OTHERWISE...EXPECT THIS RIDGE OF HIGH PRESSURE TO DOMINATE OUR
WEATHER FOR THE REMAINDER OF THE WORK WEEK...WITH DRY AND WARM
CONDITIONS PREVAILING.  MODELS ARE REALLY HINTING AT ONLY MINOR
FLUCTUATIONS IN TEMPERATURES OVER THE NEXT SEVERAL DAYS...WITH
TEMPERATURES REMAINING 5 TO 12 DEGREES ABOVE NORMAL FOR MOST
LOCATIONS.  WEAK TO LOCALLY MODERATE OFFSHORE WINDS WILL CONTINUE AS
WELL FOR THURSDAY AND FRIDAY.

THE EXTENDED MODELS CONTINUE TO SHOW UPPER LEVEL LOW FORMING OVER
THE EASTERN PACIFIC THIS WEEKEND AND POTENTIALLY DROPPING SOUTH
ALONG THE CALIFORNIA COAST FOR EARLY NEXT WEEK.  AT THIS POINT IN
TIME...THE 12Z GFS AND GEM ARE BOTH SHOWING THIS...WHICH IS VERY
SIMILAR TO THE 12Z ECMWF RUN FROM YESTERDAY.  HOWEVER...THE 00Z RUN
FROM THE ECMWF...KEEPS THE LOW OUT OVER THE PACIFIC...MORE LIKE THE
12Z RUN OF THE GFS FROM YESTERDAY...THEN MOVES IT INLAND ACROSS
NORTHERN CALIFORNIA.   NEEDLESS TO SAY...THIS IS DAY THREE OF
VARYING MODEL SOLUTIONS...EVEN IF THERE IS SOME AGREEMENT BETWEEN
THE GFS AND GEM.  THEREFORE...CONFIDENCE IS STILL VERY LOW AS TO
WHAT WILL ACTUALLY HAPPEN.  AT THIS TIME...EXPECT A VERY MINOR
COOLING TREND...WITH SOME MORE HIGH CLOUDS POSSIBLE.  THE MARINE
LAYER MAY OR MAY NOT TRY TO RETURN...DEPENDING ON WHICH SOLUTION YOU
CHOOSE.

&&

.AVIATION...
241600Z...COAST/VALLEYS...SKC AND VIS UNRESTRICTED THROUGH
WEDNESDAY.

MTNS/DESERTS...AREAS OF E-NE SURFACE WIND GUSTS 25-35 KT THROUGH AND
BELOW MTN PASSES/CANYONS THROUGH WEDNESDAY.

&&

.MARINE...
AREAS OF ELEVATED SURF TODAY FROM A SLOWLY FADING LONG PERIOD W-NW
SWELL. PEAK SETS OF 5-6 FEET ON WESTERLY FACING BEACHES. THE LONG
SWELL PERIOD WILL CREATE LULLS IN WAVE ACTIVITY...FOLLOWED BY HIGHER
WAVE SETS THAT MAY CATCH SWIMMERS OFF GUARD.

SWELL AND SURF GRADUALLY LOWERING TONIGHT AND WEDNESDAY. RIP
CURRENTS WILL REMAIN STRONG THROUGH WEDNESDAY.

&&

.FIRE WEATHER...
UNSEASONABLY WARM AND DRY CONDITIONS WILL PREVAIL THIS WEEK.  LOWEST
DAYTIME HUMIDITY VALUES WILL RANGE BETWEEN 15 AND 25 PERCENT
TODAY...BUT FALL BELOW 15 PERCENT AND INTO THE SINGLE DIGITS FOR
CHRISTMAS DAY THROUGH FRIDAY.  POOR OVERNIGHT RECOVERIES WILL ALSO
BECOME MORE WIDESPREAD EACH NIGHT.

THESE VERY DRY AND WARMER CONDITIONS WILL COMBINE WITH MODERATE
NORTHEAST TO EAST WINDS ON CHRISTMAS DAY TO ELEVATE THE FIRE WEATHER
CONDITIONS...ESPECIALLY THROUGH AND BELOW THE FAVORED MOUNTAIN
PASSES AND CANYONS AS WELL AS ALONG THE COASTAL FOOTHILLS.  WEAK TO
LOCALLY MODERATE NORTHEAST TO EAST WINDS WILL THEN CONTINUE THROUGH
FRIDAY...WITH THE STRONGEST GUSTS FAVORING THE MOUNTAIN PASSES AND
CANYONS AS WELL AS ALONG THE COASTAL FOOTHILLS.  THEREFORE...EXPECT
ELEVATED FIRE WEATHER CONDITIONS THROUGH THE END OF THE WEEK.
HOWEVER...RECENT RAINS HAVE HELPED THE FUEL CONDITIONS...SO WILL
JUST CONTINUE TO HIGHLIGHT THE ELEVATED DANGER FOR NOW.

&&

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT UNTIL 10 AM PST THIS MORNING FOR THE
     BEACHES IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO
     COUNTY COASTAL AREAS.

PZ...NONE.

&&

PUBLIC/FIRE...PALMER
AVIATION/MARINE...MOEDE

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.